MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT

BIOMERIEUX, INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of false susceptible cefoxitin screen for staphylococcus aureus in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321239413).The customer stated that several staphylococcus aureus isolates from the same patient were collected from different sites (blood and urine) and tested with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321239413).Initial and repeat analysis with the vitek® 2 ast-gp67 test kit obtained susceptible cefoxitin screen results.(b)(6) testing was performed as an alternate method and obtained positive (resistant) results.Initial vitek® 2: oxacillin mic <= 0.25 mg/l (susceptible), cefoxitin screen: negative (susceptible), repeat vitek® 2: oxacillin mic <= 0.25 mg/l (susceptible), cefoxitin screen: negative (susceptible), alternate method results: (b)(6): positive (resistant).(b)(6) was initially reported to the physician, then corrected to (b)(6) after the physician questioned the results.There is no indication or report from the laboratory that this event led to any adverse event related to the patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united stated regarding false negative cefoxitin screen for staphylococcus aureus in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321239413).A biomérieux internal investigation was completed.Isolate #2 (blood) was sent for investigation.Testing was conducted on the vitek® 2 with cards from the customer¿s lot (1321239413) and a random lot (1321320103), both in duplicate.For all four cards tested, negative cefoxitin screen and susceptible oxacillin (mic = 0.5) results were returned.The identification of the isolate was confirmed as s.Aureus on the vitek® ms (99.9% confidence value).Reference and alternative methods results: oxacillin agar dilution: mic = 0.5 (s) - broth microdilution: mic = 0.5 (s) - cefoxitin disc diffusion: 20 mm (r) - pbp2a: pos the vitek® 2 results were in essential and categorical agreement with both the oxacillin agar dilution and broth microdilution reference methods.However, the vitek® 2 results were not in agreement with the cefoxitin disc diffusion and pbp2a results.The positive cefoxitin disc diffusion and pbp2a results were indicative of a resistance mechanism governed by the meca gene.A review by r&d showed that the growth in the drug wells was consistent with the oxacillin and cefoxitin screen results observed, that is, there was no growth in the cefoxitin screen wells and little to no growth in the oxacillin wells.The customer¿s non-detection of mrsa was reproduced.The vitek® 2 ast-gp67 cards, lot 1321239413, met final qc release criteria.The lot passed qc performance testing.

Brand Name
VITEK 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9861135
Report Number1950204-2020-00083
Device Sequence Number2373226
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2021
Device Catalogue Number22226
Device Lot Number1321239413
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1